MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD

3M HEALTH CARE 3M¿ UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Superficial (First Degree) Burn (2685)
Date of Event 06/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier, ethnicity, race: information was not provided.A photo of the reported injury was provided which appeared to reflect skin redness in the area under the patient plate border adhesive.A device history review of product lot # showed no quality issues.Without a sample provided for evaluation root cause of the reported injury could not be established.
 
Event or Problem Description
A hospital in (b)(6) reported a (b)(6)-year-old male patient, weighing (b)(6)kg, was hospitalized for ventricular tachycardia ablation on (b)(6) 2019.The surgery was 230 minutes in length.The patient was placed in a supine position during the procedure.A 9130 3m¿ universal electrosurgical plate was placed on the patient's back.No skin preparation was conducted at the plate site.The patient reportedly showered and applied betadine the day and evening prior to surgery.A medium level of body hair was reportedly present at the plate site.An ep shuttle storage generator was used.The plate was reportedly lightly adhered when removed at the end of the procedure.Upon removal, the patient allegedly had redness and a 1st degree burn on the middle of his back.No patient skin sensitives/allergies were specified.The wound was reportedly located under the plate and equal to the size of the plate.The wound was treated with lamiderm° and large compresses.The patient was reportedly in good health at the end of hospitalization.

Brand Name
3M¿ UNIVERSAL ELECTROSURGICAL PAD
Common Device Name
GROUNDING PAD
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key8956098
Report Number2110898-2019-00098
Device Sequence Number16666105
Product Code GEI
UDI-Device Identifier50707387462562
UDI-Public50707387462562
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K974553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/23/2021
Device Model NumberN/A
Device Catalogue Number9130
Device Lot Number2021-05 FZ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2019
Initial Report FDA Received Date09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age49 YR
Patient Weight90